Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 95, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 8, 2013, 7:24 PM MDT for Billings County, Dunn County, McLean County, North Dakota. It was in force for 66 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 7:24 PM MDT (01:24 UTC)
- Expired
- Jul 8, 2013, 8:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Billings County, ND, Dunn County, ND, McLean County, ND
The radar
The Bismarck radar (KBIS), 160 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:35 PM MDT | TSTM WND DMG | Killdeer, ND | MULTIPLE REPORTS OF 4 TO 8 INCH DIAMETER TREES SNAPPED AND BROKEN. |
| Jul 8, 7:35 PM MDT | TSTM WND GST 85 | Killdeer, ND | |
| Jul 8, 7:38 PM MDT | TSTM WND GST 80 | Killdeer, ND | |
| Jul 8, 7:50 PM MDT | TSTM WND GST 70 | 10 Sse Dunn Center, ND | TREE DAMAGE WAS ALSO REPORTED. |
| Jul 8, 7:53 PM MDT | TSTM WND DMG | Halliday, ND | ESTIMATED 90 MPH WINDS. CAMPERS TIPPED OVER. POWER LINES DOWN. SIDING RIPPED FROM SIDE OF HOUSES. MULTIPLE TREES DOWN IN TOWN. |
| Jul 8, 8:00 PM MDT | TSTM WND GST 66 | Halliday, ND | |
| Jul 8, 8:05 PM MDT | TSTM WND GST 70 | 2 Ne Halliday, ND | HEAVY RAIN WAS ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 5:22 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
490
WUUS53 KBIS 090124
SVRBIS
NDC007-025-055-090230-
/O.NEW.KBIS.SV.W.0095.130709T0124Z-130709T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM MDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
NORTHEASTERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA
DUNN COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 830 PM MDT/930 PM CDT/
* AT 821 PM CDT/721 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM MANDAREE TO 8 MILES NORTHWEST OF SOUTH
HEART....AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW HRADEC AND KILLDEER AROUND 730 PM MDT.
MANNING AROUND 735 PM MDT.
DUNN CENTER AROUND 740 PM MDT.
SKUNK CREEK BAY RECREATION AREA AROUND 845 PM CDT.
MCKENZIE BAY RECREATION AREA AROUND 850 PM CDT.
HIRSCHVILLE AROUND 755 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4733 10313 4733 10310 4740 10310 4768 10295
4768 10265 4781 10263 4775 10242 4776 10239
4781 10238 4780 10198 4757 10206 4757 10221
4733 10220 4732 10216 4701 10227 4697 10332
TIME...MOT...LOC 0124Z 278DEG 34KT 4768 10271 4697 10302
HAIL...1.00IN
WIND...70MPH
$$
ABELING/SCHECK4 follow-up statements
484
WWUS53 KBIS 090139
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
839 PM CDT MON JUL 8 2013
NDC007-025-055-090230-
/O.CON.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
BILLINGS ND-MCLEAN ND-DUNN ND-
739 PM MDT MON JUL 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN...WEST
CENTRAL MCLEAN AND NORTHEASTERN BILLINGS COUNTIES UNTIL 830 PM
MDT/930 PM CDT/...
AT 836 PM CDT/736 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF SKUNK CREEK BAY RECREATION
AREA TO NEW HRADEC...MOVING EAST AT 40 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. THE NATIONAL WEATHER SERVICE
OBSERVER IN KILLDEER MEASURED 80 MPH WINDS.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
SEVERE THUNDERSTORMS WILL BE NEAR...
SKUNK CREEK BAY RECREATION AREA AROUND 845 PM CDT.
MCKENZIE BAY RECREATION AREA AROUND 850 PM CDT.
HIRSCHVILLE AROUND 755 PM MDT.
TWIN BUTTES AND HALLIDAY AROUND 800 PM MDT.
MARSHALL AROUND 805 PM MDT.
INDIAN HILLS RECREATION AREA AND DODGE AROUND 810 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4733 10313 4733 10310 4740 10310 4768 10295
4768 10265 4781 10263 4775 10242 4776 10239
4781 10238 4780 10198 4757 10206 4757 10221
4733 10220 4732 10216 4701 10227 4697 10332
TIME...MOT...LOC 0138Z 278DEG 34KT 4766 10251 4699 10282
HAIL...0.88IN
WIND...80MPH
$$
ABELING/SCHECK215
WWUS53 KBIS 090146
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
846 PM CDT MON JUL 8 2013
NDC007-025-055-090230-
/O.CON.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
BILLINGS ND-MCLEAN ND-DUNN ND-
746 PM MDT MON JUL 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN...WEST
CENTRAL MCLEAN AND NORTHEASTERN BILLINGS COUNTIES UNTIL 830 PM
MDT/930 PM CDT/...
AT 740 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF DUNN CENTER TO 9 MILES NORTH OF
HIRSCHVILLE TO 8 MILES NORTHEAST OF NEW HRADEC...MOVING EAST AT 45
MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...90 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
BE HEAVILY DAMAGED OR DESTROYED. HOMES AND BUSINESSES WILL
HAVE SUBSTANTIAL ROOF AND WINDOW DAMAGE. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. EXPECT EXTENSIVE TREE
DAMAGE AND POWER OUTAGES.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIRSCHVILLE AROUND 750 PM MDT.
HALLIDAY AROUND 755 PM MDT.
MARSHALL AROUND 800 PM MDT.
DODGE AROUND 805 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4733 10313 4733 10310 4740 10310 4768 10295
4768 10265 4781 10263 4775 10242 4776 10239
4781 10238 4780 10198 4757 10206 4757 10221
4733 10220 4732 10216 4701 10227 4697 10332
TIME...MOT...LOC 0144Z 277DEG 39KT 4742 10252 4719 10252
4708 10269
HAIL...0.88IN
WIND...90MPH
$$
ABELING/SCHECK033
WWUS53 KBIS 090214
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT MON JUL 8 2013
NDC007-090222-
/O.CAN.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
BILLINGS ND-
814 PM MDT MON JUL 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BILLINGS COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4768 10275 4768 10265 4781 10263 4775 10242
4776 10239 4781 10238 4780 10198 4757 10206
4757 10221 4733 10220 4732 10216 4701 10227
4701 10289 4724 10291
TIME...MOT...LOC 0212Z 277DEG 39KT 4757 10231 4715 10208
4701 10229
$$
NDC025-055-090230-
/O.CON.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
MCLEAN ND-DUNN ND-
814 PM MDT MON JUL 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN AND WEST
CENTRAL MCLEAN COUNTIES UNTIL 830 PM MDT/930 PM CDT/...
AT 809 PM MDT/909 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM MCKENZIE BAY RECREATION AREA TO 10 MILES EAST OF
MARSHALL TO 9 MILES SOUTH OF MARSHALL...MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...90 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. TWO SPOTTERS IN KILLDEER REPORTED
WINDS OF 85 MPH.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
BE HEAVILY DAMAGED OR DESTROYED. HOMES AND BUSINESSES WILL
HAVE SUBSTANTIAL ROOF AND WINDOW DAMAGE. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. EXPECT EXTENSIVE TREE
DAMAGE AND POWER OUTAGES.
SEVERE THUNDERSTORMS WILL BE NEAR...
INDIAN HILLS RECREATION AREA AROUND 925 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4768 10275 4768 10265 4781 10263 4775 10242
4776 10239 4781 10238 4780 10198 4757 10206
4757 10221 4733 10220 4732 10216 4701 10227
4701 10289 4724 10291
TIME...MOT...LOC 0212Z 277DEG 39KT 4757 10231 4715 10208
4701 10229
HAIL...0.88IN
WIND...90MPH
$$
ABELING/SCHECK633
WWUS53 KBIS 090227
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
927 PM CDT MON JUL 8 2013
NDC025-055-090237-
/O.EXP.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
MCLEAN ND-DUNN ND-
827 PM MDT MON JUL 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR DUNN AND WEST CENTRAL MCLEAN
COUNTIES WILL EXPIRE AT 930 PM CDT/830 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4768 10275 4768 10265 4781 10263 4775 10242
4776 10239 4781 10238 4780 10198 4757 10206
4757 10221 4733 10220 4732 10216 4701 10227
4701 10289 4724 10291
TIME...MOT...LOC 0227Z 277DEG 39KT 4755 10207 4713 10184
4699 10206
$$
ABELING/SCHECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:03 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 8, 6:03 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 703 PM CDT MON JUL 8 2013 .UPDATE... ISSUED AT 703 PM CDT MON JUL 8 2013 UPDATED THE FORECAST TO ADD SEVERE THUNDERSTORM WATCH 402 FOR AREAS WEST OF HIGHWAY 83. ONGOING CONVECTION OVER EAST-CENTRAL MONTANA SHOULD CONTINUE TO MOVE EAST-SOUTHEAST INTO SOUTHWESTERN NORTH DAKOTA EARLY THIS EVENING. THIS ACTIVITY IS CONGEALING INTO AN MCS AND IS MOVING INTO A FAVORABLE ENVIRONMENT FOR MCS MAINTENANCE (SURFACE BASED CAPE AROUND 2000 J/KG PER LATEST LAPS ANALYSIS). THIS INITIAL CONVECTIVE ACTIVITY PROMPTED SPC TO ISSUE A SEVERE THUNDERSTORM WATCH FOR AREAS WEST OF HIGHWAY 83 UNTIL MIDNIGHT CDT. SHORT-RANGE MESOSCALE MODELS CONTINUE TO PROG THE PRIMARY LINE OF CONVECTION (CURRENTLY EXTENDING FROM GLASGOW TO BILLINGS) TO PUSH INTO WESTERN NORTH DAKOTA AROUND 03Z...AND SWEEP ACROSS THE CWA TONIGHT. THE FLY IN THE OINTMENT IS JUST HOW MUCH INSTABILITY THE INITIAL MCS CHEWS UP BEFORE THE PRIMARY LINE SWINGS THROUGH. STILL WILL MAINTAIN SEVERE WORDING PAST MIDNIGHT FOR CENTRAL NORTH DAKOTA. HOWEVER...WILL CONTINUE TO MONITOR EVENING TRENDS AND MAKE ANY ADJUSTMENTS AS NEEDED. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 341 PM CDT MON JUL 8 2013 THE MAIN FORECAST ISSUE DURING THE SHORT TERM IS STORM COVERAGE/TIMING/SEVERITY THROUGH TONIGHT. SCATTERED STORMS ARE EXPECTED TO DEVELOP AND/OR MOVE INTO THE WEST LATE THIS AFTERNOON. MORE FAVORABLE DEEP LAYER SHEAR IS CONFINED TO THE WEST THROUGH LATE AFTERNOON. SOME ISOLATED SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL THE MAIN THREAT. THE HRRR IS STILL FOCUSING ON THE SOUTHWEST FOR INITIATION...WHILE THE 12Z WRF FOCUSES ON A FRONT STRETCHING FROM WEST CENTRAL INTO NORTH CENTRAL NORTH DAKOTA. WILL CONTINUE TO MONITOR CLOSELY FOR INITIATION. AN INTENSE SUPERCELL IS MOVING THROUGH NORTHEAST MONTANA...AND WOULD IMPACT THE FORECAST AREA AFTER 00Z IF IT HOLDS TOGETHER. A BIGGER CONCERN WILL BE A THUNDERSTORM COMPLEX THAT WILL LIKELY TRACK FROM WEST TO EAST ACROSS THE FORECAST AREA AFTER AROUND 9 PM CDT. DAMAGING STRAIGHT LINE WINDS WILL BE THE BIGGEST THREAT. FAST STORM MOTIONS SHOULD PRECLUDE WIDESPREAD FLASH FLOODING. A MULTI- MEDIA WEATHER BRIEFING HAS BEEN POSTED AT WWW.WEATHER.GOV/BIS. THE SEVERE THREAT MAY PERSIST AFTER MIDNIGHT TONIGHT BEFORE STORMS WEAKEN. ADDITIONAL NON-SEVERE STORMS WILL BE LIKELY THROUGH AT LEAST MIDDAY TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 341 PM CDT MON JUL 8 2013 MAIN HIGHLIGHT FOR THE LONG TERM IS SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT ENTERING NORTHERN PLAINS THURSDAY/FRIDAY. THE PERSISTENT HIGH AMPLITUDE RIDGING TO THE WEST WILL CONTINUE TO BE BOMBARDED BY SHORTWAVE TROUGHS DIVING DOWN OUT OF WESTERN CANADA. THIS WILL FORCE THE RIDGE TO TRANSLATE EASTWARD OVER THE CENTRAL STATES. THIS WILL IN TURN ALLOW NORTH DAKOTA TO BE INFLUENCED BY SOUTHWESTERLY FLOW AND LEE CYCLOGENESIS. BOTH THE 12 UTC ECMWF AND THE 12 UTC GFS BOTH HAVE A SHORTWAVE TROUGH DRAPED ACROSS THE NORTHERN PLAINS AND SURFACE LOW OVER NORTHWESTERN SOUTH DAKOTA EARLY FRIDAY MORNING. THIS WILL ALLOW FOR MOIST SOUTHERLY FLOW AHEAD OF THE COLD FRONT. WITH INCREASING MOISTURE...SURFACE LOW PRESSURE...AND UPPER LEVEL DIFFLUENCE WIDESPREAD THUNDERSTORM DEVELOPMENT IS POSSIBLE FRIDAY AFTERNOON AND EVENING. IN ADDITION TO THOSE INGREDIENTS THE 12 UTC ECMWF IS FORECASTING 50+ KNOTS OF 0-6 KM SHEAR...2000+ MUCAPE...AND DEW POINTS IN THE MID TO UPPER 60S. IF THIS VERIFIES...SEVERE WEATHER IS POSSIBLE FRIDAY AFTERNOON AND EVENING. OTHERWISE...THE EXTENDED PERIOD LOOKS ACTIVE WITH CHANCES FOR PRECIP THROUGHOUT THE PERIOD AS SHORTWAVES RIDE ALONG THE NORTHERN PERIPHERY OF THE RIDGE TO OUR SOUTH. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 703 PM CDT MON JUL 8 2013 THE MAIN FOCUS THROUGH THE TAF PERIOD IS THUNDERSTORMS. OTHERWISE...EXPECT VFR CONDITIONS. SCATTERED STORMS ARE EXPECTED THIS EVENING...BUT TOUGH TO PINPOINT FAVORED AREA FOR DEVELOPMENT AND TIMING. LATER TONIGHT...AFTER 02Z...ENHANCED WINDS WILL BE POSSIBLE WITH FAST MOVING LINES OF THUNDERSTORMS. ALTHOUGH THESE SEVERE WEATHER ELEMENTS WILL BE POSSIBLE..TOO UNCERTAIN IN TIMING TO INCLUDE IN TAF FORECAST. AVIATION PLANNERS SHOULD ANTICIPATE MULTIPLE LINES OF THUNDERSTORMS MOVING WEST TO EAST ACROSS THE STATE AFTER 02Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TM SHORT TERM...RPK LONG TERM...AJ AVIATION...TM
Hazardous weather outlook, Jul 8, 2:29 PM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 329 PM CDT MON JUL 8 2013 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 329 PM CDT MON JUL 8 2013 /229 PM MDT MON JUL 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON. A FEW THUNDERSTORMS COULD BE SEVERE...ESPECIALLY ACROSS WESTERN NORTH DAKOTA...WITH 1 TO 2 INCH DIAMETER HAIL THE MAIN THREAT. MORE WIDESPREAD STORMS ARE EXPECTED TO SPREAD FROM WEST TO EAST...FROM MID EVENING THROUGH THE OVERNIGHT HOURS. THERE IS AN ENHANCED THREAT FOR STRONG AND DAMAGING WINDS WITH LINES OF THUNDERSTORMS. LOCALLY HEAVY RAIN IS ALSO EXPECTED OVERNIGHT...ESPECIALLY ALONG AND NORTH OF HIGHWAY 200. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE LIKELY TUESDAY MAINLY THROUGH EARLY AFTERNOON...BUT ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON OR TONIGHT NORTH OF HIGHWAY 200...AND ACTIVATION IS POSSIBLE SOUTH OF HIGHWAY 200. RP KINNEY/AJ
In the hours before
Local storm report, Jul 8, 6:02 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 11 WSW SATHER DAM 47.61N 104.02W
07/08/2013 E1.00 INCH MCKENZIE ND TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL WHICH LASTED APPROX 5
MINUTES.
&&
LHUBERLocal storm report, Jul 8, 6:03 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 11 WSW SATHER DAM 47.61N 104.02W
07/08/2013 E60 MPH MCKENZIE ND TRAINED SPOTTER
&&
LHUBERLocal storm report, Jul 8, 6:28 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
728 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 S SATHER DAM 47.55N 103.83W
07/08/2013 E0.75 INCH MCKENZIE ND TRAINED SPOTTER
&&
LHUBERLocal storm report, Jul 8, 6:49 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 14 S WATFORD CITY 47.60N 103.28W
07/08/2013 E2.00 INCH MCKENZIE ND LAW ENFORCEMENT
HAIL BEGAN 737 PM CDT AND ENDED AT 747 PM CDT
&&
SCHECKLocal storm report, Jul 8, 7:07 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
807 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FUNNEL CLOUD 17 W MANNING 47.23N 103.13W
07/08/2013 BILLINGS ND TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD. ROTATION IN THE
CLOUD WAS NOT DESCENDING AT THE TIME OF THE REPORT. NO
DUST SWIRLING ON THE GROUND AT TIME OF THE REPORT.
&&
TMLocal storm report, Jul 8, 7:16 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
816 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST BEACH 46.92N 104.00W
07/08/2013 E60 MPH GOLDEN VALLEY ND COCORAHS
HIGH WINDS AND TORRENTIAL RAINFALL. WILL TAKE RAINFALL
MEASUREMENT AFTER RAIN ENDS.
&&
TMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:12 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 63 min |
| Jul 8, 6:28 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, McKenzie | 62 min |
| Jul 8, 7:07 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Bowman, Golden Valley, Slope, Stark | 53 min |
| Jul 8, 7:51 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 54 min |
| Jul 8, 7:57 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Hettinger, Slope, Stark | 63 min |
| Jul 8, 8:08 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Oliver | 52 min |
| Jul 8, 8:15 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Bowman, Golden Valley, Slope | 60 min |
| Jul 8, 8:32 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Mercer, Morton, Stark | 58 min |
| Jul 8, 8:48 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail, Oliver, Stark and 1 more | 57 min |
| Jul 8, 9:18 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, McLean, Morton, Oliver and 2 more | 57 min |
| Jul 8, 9:46 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan, Ward | 59 min |
| Jul 8, 11:43 PM MDT | Severe Thunderstorm Warning | BIS | Foster | 47 min |
| Jul 9, 2:06 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 39 min |
| Jul 9, 2:35 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 25 min |
| Jul 9, 2:53 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 52 min |
| Jul 9, 3:28 PM MDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
| Jul 9, 3:38 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 37 min |
| Jul 9, 4:07 PM MDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 38 min |
| Jul 9, 4:35 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 40 min |
| Jul 9, 4:48 PM MDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 57 min |
| Jul 9, 5:09 PM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.